MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX427T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve in an unknown liquid.The progav was set to pressure range 10 cmh2o at the time of delivery.Summary: in the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To prove if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.Further we carried out a permeability test.The investigation has resulted that the valve is permeable.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage or in very rare cases, noise development we decided to dismantle the valve.Inside the valve we could find apparent deposits or substances of protein which might could be the reason for the assumed blockage.Based on our test results the clogging can not be confirmed.Perhaps the deposits inside the valve could have influenced the function in the past.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav could not be readjusted postoperatively.The patient was originally implanted on (b)(6) 2016.The initial pressure value was 8 cmh2o.The valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.During the revision surgery, the surgeon noted drainage from the valve, but not from the reservoir; blockage was suspected.Height: 170 cm.

Brand Name
PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12728960
Report Number3004721439-2021-00705
Device Sequence Number4499007
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public4041906136970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20031361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80